MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY JEJUNAL FEEDING TUBE KIT (ENFIT); DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY JEJUNAL FEEDING TUBE KIT (ENFIT); DH EF BALLOON TUBES PRODUCTS
Model Number 8230-14-4.0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Feeding Problem (1850); Pain (1994)
Date of Event 03/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 02 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, "patient admitted (b)(6) 2024 for hydration due to jejunostomy-tube malfunctioning and unable to tube feed.The tube was recently exchanged on (b)(6) 2024.Patient brought to interventional radiology to exchange out malfunctioning tube on (b)(6) 2024.Removal was very painful and mic-key jejunostomy tube was found to be almost completely torn just distal to the balloon." per additional information received on 14-mar-2024, ¿the exchange where the 8230-14-4.0 tube was placed (b)(6) 2024 went well and the post placement contrast pictures didn't show signs of damage.The patient showed up to the emergency department on (b)(6) 2024 related to the tube malfunction and pain at the tract while flushing through the tube which ultimately led to it being exchanged (b)(6) 2024 when interventional radiology (ir) service was available for a standard mic 14fr j-tube to allow for tract healing.The patient was discharged from the hospital the next day and there were no problemed noted with new tube.¿.
 
Additional Manufacturer Narrative
A review of the device history record is in-progress.All information reasonably known as of 23 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record (dhr) for the reported lot number, 30287568, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The provided sample was evaluated confirming the break was jagged in appearance and caused the device to be unable to function as intended, however, as noted per the dhr review and process assessment conducted, there were no activities or tools identified that could cause this type of damage in the tube.Root cause could not be determined.All information reasonably known as of 11-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.Attachments & outputs.

Brand Name
MIC-KEY JEJUNAL FEEDING TUBE KIT (ENFIT)
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19035520
Report Number9611594-2024-00048
Device Sequence Number8167380
Product Code KNT
UDI-Device Identifier00350770441566
UDI-Public(01)00350770441566(240)104415601(11)231025(17)251024(10)30287568
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K853197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Model Number8230-14-4.0
Device Catalogue NumberN/A
Device Lot Number30287568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer03/28/2024
08/13/2025
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date04/25/2024
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Patient Weight104 KG